Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 284, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 10, 2009, 8:57 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2009, 8:57 PM CDT (01:57 UTC)
- Expired
- Jun 10, 2009, 10:15 PM CDT
- In force
- 78 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 171 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -617 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -263 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 110157
SVRTSA
OKC023-127-110315-
/O.NEW.KTSA.SV.W.0284.090611T0157Z-090611T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
857 PM CDT WED JUN 10 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
SOUTHERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1015 PM CDT
* AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES SOUTHWEST OF BOSWELL TO 21 MILES SOUTHWEST
OF GOODLAND TO 30 MILES SOUTH OF GOODLAND...MOVING NORTHEAST AT 30
MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BOSWELL...
SOPER...GOODLAND...HUGO...KENT...SAWYER...MESSER...FORT TOWSON...
OLETA...CLOUDY AND RATTAN.
THESE THUNDERSTORMS WILL ALSO PRODUCE VERY HEAVY RAIN AS THEY MOVE
ACROSS THE WARNED AREA. BRIEF FLOODING WILL BE POSSIBLE OR RURAL
ROADS AND STREETS IN URBAN AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3389 9552 3388 9554 3394 9558 3389 9569
3387 9582 3395 9595 3408 9595 3442 9504
3441 9503 3425 9504 3424 9513 3415 9515
3394 9514 3396 9523 3390 9525 3389 9532
3386 9534 3386 9546
TIME...MOT...LOC 0155Z 246DEG 27KT 3386 9606 3374 9573
3355 9555
$$3 follow-up statements
000
WWUS54 KTSA 110240
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
940 PM CDT WED JUN 10 2009
OKC023-127-110315-
/O.CON.KTSA.SV.W.0284.000000T0000Z-090611T0315Z/
CHOCTAW OK-PUSHMATAHA OK-
940 PM CDT WED JUN 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHERN PUSHMATAHA AND EASTERN CHOCTAW COUNTIES...
AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS WITH THE POTENTIAL TO
PRODUCE WINDS OF 50 TO 60 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM DELA TO FROGVILLE...MOVING NORTHEAST AT 35 MPH.
THE LINE OF STORMS AS BEEN WEAKENING SINCE 920 PM. IF THE TREND
CONTINUES...THE WARNING MAY BE CANCELED.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FROGVILLE...
SAWYER...APPLE...HUSKEY...RATTAN...FORT TOWSON...OLETA...SWINK...
CORINNE...SOBOL AND CLOUDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3389 9552 3388 9554 3394 9558 3422 9558
3442 9504 3441 9503 3425 9504 3424 9513
3415 9515 3394 9514 3396 9523 3390 9525
3389 9532 3386 9534 3386 9546
TIME...MOT...LOC 0239Z 245DEG 29KT 3418 9551 3388 9532
$$000
WWUS54 KTSA 110305
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1005 PM CDT WED JUN 10 2009
OKC023-127-110315-
/O.CON.KTSA.SV.W.0284.000000T0000Z-090611T0315Z/
CHOCTAW OK-PUSHMATAHA OK-
1005 PM CDT WED JUN 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHERN PUSHMATAHA AND NORTHEASTERN CHOCTAW COUNTIES...
AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS
OF 50 TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CORINNE TO 6 MILES SOUTHEAST OF SWINK...MOVING EAST AT 25 MPH.
UNLESS THE LINE OF STORMS INTENSIFIES...THE WARNING WILL BE ALLOWED
TO EXPIRE AT 1015 PM.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SOBOL AND
CLOUDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3396 9523 3408 9537 3430 9537 3442 9504
3441 9503 3425 9504 3424 9513 3415 9515
3394 9514
TIME...MOT...LOC 0304Z 248DEG 21KT 3423 9530 3394 9515
$$000
WWUS54 KTSA 110317
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1017 PM CDT WED JUN 10 2009
OKC023-127-110326-
/O.EXP.KTSA.SV.W.0284.000000T0000Z-090611T0315Z/
CHOCTAW OK-PUSHMATAHA OK-
1017 PM CDT WED JUN 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES EXPIRED AT 1015 PM CDT...
THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE OVER EASTERN
PORTIONS OF CHOCTAW AND SOUTHEAST PUSHMATAHA COUNTIES THROUGH 11 PM.
LAT...LON 3396 9523 3408 9537 3430 9537 3442 9504
3441 9503 3425 9504 3424 9513 3415 9515
3394 9514
TIME...MOT...LOC 0305Z 248DEG 21KT 3418 9529 3396 9512
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:35 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 10, 6:35 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 635 PM CDT WED JUN 10 2009 ...AVIATION... .DISCUSSION... LINE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL IMPACT THE KFSM TAF SITE BETWEEN 0000Z-0030Z. NORTHERN END OF THUNDERSTORMS WILL ALSO MOVE INTO THE KFYV/KXNA TAF SITES THROUGH ABOUT 00Z-004Z. MVFR CIGS MAY PERSIST FOR A FEW HOURS AFTER THE THUNDERSTORMS MOVE EAST OF THE REGION LATE THIS EVENING. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
Hazardous weather outlook, Jun 10, 8:41 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
841 PM CDT WED JUN 10 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
841 PM CDT WED JUN 10 2009
...SEVERE THUNDERSTORMS MAY CONTINUE THIS EVENING ACROSS FAR
SOUTHEAST OKLAHOMA...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...FAR SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA .
ONSET...ONGOING .
HEAVY RAIN.
RISK...LIMITED.
AREA...SOUTHEAST
ONSET...THIS EVENING.
DISCUSSION...
A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS CONTINUE TO TRACK EAST
NORTHEAST ACROSS NORTHEAST TEXAS THIS EVENING...OUT AHEAD OF A SURFACE
FRONT AND UPPER LEVEL DISTURBANCE. THIS ACTIVITY IS EXPECTED TO
MAINTAIN ITS STRENGTH AND POSSIBLY SPREAD NORTHEAST ALONG ITS
OUTFLOW....AFFECTING FAR SOUTHEAST OKLAHOMA...MAINLY THIS EVENING.
A VERY LIMITED TORNADO THREAT EXISTS THIS EVENING WITH ANY STORMS NEAR THE
FRONTAL BOUNDARY ACROSS FAR SOUTHEAST OKLAHOMA...BUT THE MAIN SEVERE
WEATHER THREAT WILL BE FROM DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL.
LOCALLY HEAVY RAINFALL MAY OCCUR WITH SOME OF THIS ACTIVITY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A FEW STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING
ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WITH THE
THREAT FOR LARGE HAIL AND DAMAGING WINDS. A FRONTAL BOUNDARY WILL
LIKELY REMAIN OVER THE REGION THURSDAY INTO FRIDAY WITH ADDITIONAL
ROUNDS OF SEVERE WEATHER POSSIBLE. THUNDERSTORM CHANCES WILL ALSO
CONTINUE INTO THE EARLY PART OF NEXT WEEK AS RICH GULF MOISTURE
REMAINS IN PLACE.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR A PERIOD OF
UNSETTLED WEATHER THAT INCLUDES SEVERAL ROUNDS OF POTENTIALLY SEVERE
THUNDERSTORMS TODAY THROUGH FRIDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Jun 10, 7:45 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
745 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST N LAVACA 35.34N 94.17W
06/10/2009 M59 MPH SEBASTIAN AR EMERGENCY MNGR
&&
KDJLocal storm report, Jun 10, 7:47 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST N OZARK 35.49N 93.83W
06/10/2009 E60.00 MPH FRANKLIN AR AMATEUR RADIO
TREES AND POWERLINES DOWN.
&&
KDJLocal storm report, Jun 10, 7:52 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
752 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG S FORT SMITH 35.39N 94.40W
06/10/2009 SEBASTIAN AR LAW ENFORCEMENT
NUMEROUS POWERLINES DOWN ON CARS.
&&
KDJLocal storm report, Jun 10, 7:54 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
754 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND GST 3 S OZARK 35.44N 93.83W
06/10/2009 E60 MPH FRANKLIN AR AMATEUR RADIO
&&
KDJLocal storm report, Jun 10, 7:57 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
757 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG N JETHRO 35.61N 93.89W
06/10/2009 FRANKLIN AR AMATEUR RADIO
LARGE OAK TREES DOWN.
&&
KDJLocal storm report, Jun 10, 7:59 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
759 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND DMG 5 W OZARK 35.49N 93.92W
06/10/2009 FRANKLIN AR AMATEUR RADIO
STRUCTURAL DAMAGE TO A HOME.
&&
KDJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:10 PM CDT | Tornado Warning | TSA | Adair, Sequoyah | 36 min |
| Jun 10, 7:14 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 76 min |
| Jun 10, 7:53 PM CDT | River Flood Warning | TSA | Ottawa | 42 hr |
| Jun 11, 3:59 AM CDT | Dense Fog Advisory | TSA | Cherokee, Craig, Creek, Delaware, McIntosh, Mayes and 10 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.